Alert archive / Florida / Tornado Warnings in 1995
Tornado Warning 41, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Sep 14, 1995, 7:15 PM EDT for Duval County, Florida. It was in force for 60 min.
The area
The counties it named.
The facts
- Issued
- Sep 14, 1995, 7:15 PM EDT (23:15 UTC)
- Expired
- Sep 14, 1995, 8:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.3 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1127 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 142318 TORJAX FLC031-150015- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 715 PM EDT THU SEP 14 1995 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 815 PM EDT FOR PERSONS IN THE FOLLOWING LOCATIONS ... IN NORTH FLORIDA ...DUVAL COUNTY AND THE ADJOINING COASTAL WATERS. AT 715 PM...SHERIFFS OFFICE IN DUVAL COUNTY HAS INDICATED A TORNADO WAS SPOTTED BY AN OFF DUTY SHERIFFS DEPUTY MOVING ACROSS THE ST JOHNS RIVER NEAR THE MANDARIN AREA. THIS TORNADO IS EXPECTED TO MOVE ONSHORE NEAR THE MANDARIN AREA AND MOVE TO THE SOUTHEAST. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Sep 14, 3:02 AM EDT, 16 hours 13 minutes earlier.
Area forecast discussion, Sep 14, 3:02 AM EDT, 16 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 AM EDT THU SEP 14 1995 FOG BEGINNING TO DEVELOP IN THE AREA...VLD DOWN TO 1/4 OF A MILE. HAVE MENTIONED PATCHY DENSE FOG IN THE NOWJAX. SUMMER LIKE PATTERN OVER AREA WITH A LOT OF MOISTURE AND A LIGHT SOUTHERLY FLOW AT LOW LEVELS AND WESTERLY ALOFT. SHOULD BE A DAY WHERE HEATING AND AFTERNOON SEA BREEZES WILL BE MAIN TRIGGER OF ACTVY. WITH LIGHT WINDS...COULD BE SOME LOCALLY HEAVY RAINS. DID NOTICE FROM 00Z RUNS THAT THE UPPER LEVEL DIFFLUENCE HAS MOVE NE OUT OF AREA. MODELS (NGM/ETA) HAVE VORT LOBE ACROSS S CNTRL GA 00Z FRI. WENT LIKELY FOR POPS IN SE GA AND GOOD CHANCE ELSEWHERE. SSI BB 086/073 085/075 04633 JAX BB 091/071 090/073 04533 GNV BB 090/071 089/072 04534 PETERSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 5:55 PM EDT | Severe Thunderstorm Warning | JAX | Baker | 60 min |
| Sep 14, 7:10 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 60 min |
| Sep 14, 7:37 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Saint Johns | 58 min |
Nearby
Tornado Warnings in Florida, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.